The Wine becomes Whine

It’s late and I should be in bed.

The wind isn’t hollowing but with the tone of the evening if it were I wouldn’t be surprised.

The wine has been flowing and I’ve been wishing that it would never stop. However I now know that come Saturday it will. At least temporarily. Which is why I joke that perhaps I should change the name of the blog from “wine” to “whine”. Because for a while I’ll be on the wagon and dealing with something a bit more intense.

The new medication has arrived. It is currently safely ensconced in a nook on my countertop. Oh man.

It’s really here. It’s a pill. No shots. I haven’t done the shots in ten years. Or close to ten years. Maybe 9? They were so awful I’ve truly repressed that memory.

You all know my thoughts on the meds. I’ve gone off on them many times in the past year. Remember the time I said I would never change my mind on them? Ah yes, that was before I started having vision problems so severe I crashed my car into my husband’s. IN MY DRIVEWAY!! This had never happened before. And before those of you out there reading this who know me become frightened, I know my limitations. I have amazing days. Really good days where everything is normal. This was NOT one of them and I pushed my limits and I shouldn’t have been driving. I am under direct order(from husband) not to drive when I have these days from here on out. I’m stubborn, but he has a point.

Regarding the medication:
I’m prepared this time. I know what to expect. Mainly thanks to this awesome support group on facebook for those who have been on this particular medication or just about to start it. It’s new. It’s controversial, but the side effects are something I would rather deal with than those which I experienced with Avonex.

The pill, known as Tecfidera, is taken twice a day. The trials overseas and here have been rather astounding, many have had symptoms such as fatigue, weakness, and even vision disturbances improve after just a few days or weeks within taking it. Sure, it’s not without its side effects. Some will tell you of the flushing that occurs within a couple hours of taking it, or the serious G.I. issues which include symptoms you really don’t want me to mention.

Then there are those who will tell you they have little to none of these side effects. Which is awesome.

The great thing about this group is that those who have been on it the last couple months have learned what to do to prevent issues from rising. Such as taking aspirin a short while before taking the doses. Or taking certain gastro meds like Zantac to prevent those particularly horrible side effects.

This has given a lot of hope to those of us who are about to embark on this crazy journey with this medication that may really change the way that MS is treated. Maybe there will be this whole new generation diagnosed that will never have to feel the sting of the needle penetrating skin, and the flulike symptoms that follow. Who won’t have to deal with blood tests to determine whether or not they will develop a serious brain condition if they use an intravenous medication.

How Multiple Sclerosis is treated is being dealt an even hand finally.

I know there are some who have issues with this pill, but I’m hoping that it eventually changes and helps those like me who had given up, who felt there was nothing that could help them other than good old fashioned positive thinking.

I’ve had this nearly 25 years. Symptoms & diagnosis included. I’ve been positive for the majority of it. I’ve pushed my limits and figured I could kick its ass.

I may have reached that limit. And that’s OK.

Here’s to the next 50…

Advertisements

Leave a comment

Filed under Uncategorized

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s